Alert archive / Arizona / Freeze Warnings in 2009
Freeze Warning 2, NWS Tucson, AZ
NWS Tucson, AZ issued this freeze warning at Oct 28, 2009, 3:02 AM MST. It took effect at Oct 29, 2009, 1:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2009, 3:02 AM MST (10:02 UTC)
- In effect from
- Oct 29, 2009, 1:00 AM MST
- Expired
- Oct 29, 2009, 9:00 AM MST
- In force
- 8 hr
- Issued by
- NWS Tucson, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KTWC 281002 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 302 AM MST WED OCT 28 2009 AZZ035-281815- /O.NEW.KTWC.FZ.W.0002.091029T0800Z-091029T1600Z/ /O.CON.KTWC.WI.Y.0017.000000T0000Z-091028T1200Z/ COCHISE COUNTY- INCLUDING THE CITY OF...SIERRA VISTA 302 AM MST WED OCT 28 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST EARLY THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM MST THURSDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST EARLY THIS MORNING. AN APPROACHING WEATHER DISTURBANCE HAS RESULTED IN STRONG AND GUSTY SOUTHWEST WINDS ACROSS COCHISE COUNTY. EXPECT SUSTAINED SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH TO PERSIST INTO THE EARLY MORNING HOURS. A COLD FRONT ASSOCIATED WITH THIS WEATHER SYSTEM WILL CONTINUE TO MAKE ITS WAY THROUGH SOUTHEAST ARIZONA THIS MORNING...AND ALLOW FOR BRIEF LOCALIZED WINDS OF 30 TO 40 MPH WITH GUSTS EXCEEDING 50 MPH. CLEARING SKIES...LIGHTER WINDS...AND A MUCH COLDER AIR MASS WILL LEAD TO WIDESPREAD FREEZING CONDITIONS TONIGHT AND THURSDAY MORNING. MOST LOCATIONS ARE EXPECTED TO FALL INTO THE 20S ACROSS COCHISE COUNTY TONIGHT AND PROBABLY THURSDAY NIGHT AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE TEMPERATURES WILL KILL SENSITIVE CROPS AND VEGETATION. COVER THEM...IF POSSIBLE...WITH CLOTH SHEETS OR BLANKETS TO PROTECT THEM FROM FREEZING. && $$ AZZ029-030-033-034-281815- /O.NEW.KTWC.FZ.W.0002.091029T0800Z-091029T1600Z/ SOUTHEAST PINAL COUNTY-UPPER GILA RIVER VALLEY- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY- INCLUDING THE CITIES OF...ORACLE...CLIFTON...SAFFORD...NOGALES 302 AM MST WED OCT 28 2009 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM MST THURSDAY. CLEARING SKIES...LIGHTER WINDS...AND A MUCH COLDER AIR MASS WILL LEAD TO WIDESPREAD NEAR OR BELOW FREEZING CONDITIONS TONIGHT AND THURSDAY MORNING. MOST LOCATIONS THROUGH SANTA CRUZ AND GRAHAM COUNTIES WILL FALL INTO THE 20S. EASTERN PORTIONS OF PINAL COUNTY ARE EXPECTED TO FALL BELOW FREEZING AS WELL. RIGHT NOW IT LOOKS LIKE IT WONT BE QUITE COLD ENOUGH FOR DOWNTOWN TUCSON TO FREEZE...BUT OUTLYING AREAS AND FOOTHILL LOCATIONS WILL LIKELY DROP TO NEAR OR BELOW FREEZING AS WELL AS MANY OTHER LOCATIONS AROUND EASTERN PIMA COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE TEMPERATURES WILL KILL SENSITIVE CROPS AND VEGETATION. COVER THEM...IF POSSIBLE...WITH CLOTH SHEETS OR BLANKETS TO PROTECT THEM FROM FREEZING. && $$
6 follow-up statements
000 WWUS75 KTWC 281145 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 445 AM MST WED OCT 28 2009 AZZ035-282200- /O.EXP.KTWC.WI.Y.0017.000000T0000Z-091028T1200Z/ /O.CON.KTWC.FZ.W.0002.091029T0800Z-091029T1600Z/ COCHISE COUNTY- INCLUDING THE CITY OF...SIERRA VISTA 445 AM MST WED OCT 28 2009 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM MST THURSDAY... ...WIND ADVISORY WILL EXPIRE AT 5 AM MST EARLY THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 5 AM MST EARLY THIS MORNING. A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM MST THURSDAY. AN APPROACHING WEATHER DISTURBANCE HAS RESULTED IN STRONG AND GUSTY SOUTHWEST WINDS ACROSS COCHISE COUNTY. ALTHOUGH LOCALIZED SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL BE POSSIBLE ACROSS EXTREME SOUTHEAST COCHISE COUNTY UNTIL DAYBREAK... WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL PERSIST ACROSS THE MAJORITY OF THE COUNTY FOR MUCH OF THE DAY. CLEARING SKIES...LIGHTER WINDS...AND A MUCH COLDER AIR MASS WILL LEAD TO WIDESPREAD FREEZING CONDITIONS TONIGHT AND THURSDAY MORNING. MOST LOCATIONS ARE EXPECTED TO FALL INTO THE 20S ACROSS COCHISE COUNTY TONIGHT AND PROBABLY THURSDAY NIGHT AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE TEMPERATURES WILL KILL SENSITIVE CROPS AND VEGETATION. COVER THEM...IF POSSIBLE...WITH CLOTH SHEETS OR BLANKETS TO PROTECT THEM FROM FREEZING. && $$ AZZ029-030-033-034-282200- /O.CON.KTWC.FZ.W.0002.091029T0800Z-091029T1600Z/ SOUTHEAST PINAL COUNTY-UPPER GILA RIVER VALLEY- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY- INCLUDING THE CITIES OF...ORACLE...CLIFTON...SAFFORD...NOGALES 445 AM MST WED OCT 28 2009 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM MST THURSDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM MST THURSDAY. CLEARING SKIES...LIGHTER WINDS...AND A MUCH COLDER AIR MASS WILL LEAD TO WIDESPREAD NEAR OR BELOW FREEZING CONDITIONS TONIGHT AND THURSDAY MORNING. MOST LOCATIONS THROUGH SANTA CRUZ AND GRAHAM COUNTIES WILL FALL INTO THE 20S. EASTERN PORTIONS OF PINAL COUNTY ARE EXPECTED TO FALL BELOW FREEZING AS WELL. RIGHT NOW IT LOOKS LIKE IT WONT BE QUITE COLD ENOUGH FOR DOWNTOWN TUCSON TO FREEZE...BUT OUTLYING AREAS AND FOOTHILL LOCATIONS WILL LIKELY DROP TO NEAR OR BELOW FREEZING AS WELL AS MANY OTHER LOCATIONS AROUND EASTERN PIMA COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE TEMPERATURES WILL KILL SENSITIVE CROPS AND VEGETATION. COVER THEM...IF POSSIBLE...WITH CLOTH SHEETS OR BLANKETS TO PROTECT THEM FROM FREEZING. && $$
000 WWUS75 KTWC 281409 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 709 AM MST WED OCT 28 2009 AZZ029-030-033>035-282215- /O.CON.KTWC.FZ.W.0002.091029T0800Z-091029T1600Z/ SOUTHEAST PINAL COUNTY-UPPER GILA RIVER VALLEY- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- INCLUDING THE CITIES OF...ORACLE...CLIFTON...SAFFORD...NOGALES... SIERRA VISTA 709 AM MST WED OCT 28 2009 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM MST THURSDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM MST THURSDAY. CLEARING SKIES...LIGHTER WINDS...AND A MUCH COLDER AIR MASS WILL LEAD TO WIDESPREAD NEAR OR BELOW FREEZING CONDITIONS TONIGHT AND THURSDAY MORNING. MOST LOCATIONS THROUGH SANTA CRUZ AND GRAHAM COUNTIES WILL FALL INTO THE 20S. EASTERN PORTIONS OF PINAL COUNTY ARE EXPECTED TO FALL BELOW FREEZING AS WELL. RIGHT NOW IT LOOKS LIKE IT WONT BE QUITE COLD ENOUGH FOR DOWNTOWN TUCSON TO FREEZE...BUT OUTLYING AREAS AND FOOTHILL LOCATIONS WILL LIKELY DROP TO NEAR OR BELOW FREEZING AS WELL AS MANY OTHER LOCATIONS AROUND EASTERN PIMA COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE TEMPERATURES WILL KILL SENSITIVE CROPS AND VEGETATION. COVER THEM...IF POSSIBLE...WITH CLOTH SHEETS OR BLANKETS TO PROTECT THEM FROM FREEZING. && $$
000 WWUS75 KTWC 282033 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 133 PM MST WED OCT 28 2009 AZZ029-030-033>035-290500- /O.CON.KTWC.FZ.W.0002.091029T0800Z-091029T1600Z/ SOUTHEAST PINAL COUNTY-UPPER GILA RIVER VALLEY- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- INCLUDING THE CITIES OF...ORACLE...CLIFTON...SAFFORD...NOGALES... SIERRA VISTA 133 PM MST WED OCT 28 2009 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM MST THURSDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM MST THURSDAY. CLEARING SKIES...LIGHTER WINDS...AND A MUCH COLDER AIR MASS WILL LEAD TO WIDESPREAD NEAR OR BELOW FREEZING CONDITIONS TONIGHT AND THURSDAY MORNING. MOST LOCATIONS THROUGH SANTA CRUZ...COCHISE AND GRAHAM COUNTIES WILL FALL INTO THE 20S. EASTERN PORTIONS OF PINAL COUNTY ARE EXPECTED TO FALL BELOW FREEZING AS WELL. RIGHT NOW IT LOOKS LIKE IT WONT BE QUITE COLD ENOUGH FOR MUCH OF THE CITY OF TUCSON TO FREEZE...BUT OUTLYING AREAS...LOCATIONS NEAR WASHES AND FOOTHILL LOCATIONS WILL LIKELY DROP TO NEAR OR BELOW FREEZING AS WELL AS MANY OTHER LOCATIONS AROUND EASTERN PIMA COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE TEMPERATURES WILL KILL SENSITIVE CROPS AND VEGETATION. COVER THEM...IF POSSIBLE...WITH CLOTH SHEETS OR BLANKETS TO PROTECT THEM FROM FREEZING. && $$
000 WWUS75 KTWC 290439 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 939 PM MST WED OCT 28 2009 AZZ029-030-033>035-291600- /O.CON.KTWC.FZ.W.0002.091029T0800Z-091029T1600Z/ SOUTHEAST PINAL COUNTY-UPPER GILA RIVER VALLEY- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- INCLUDING THE CITIES OF...ORACLE...CLIFTON...SAFFORD...NOGALES... SIERRA VISTA 939 PM MST WED OCT 28 2009 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM MST THURSDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM MST THURSDAY. MOSTLY CLEAR SKIES ALONG WITH LIGHT WINDS AND A VERY DRY AIR MASS WILL LEAD TO WIDESPREAD NEAR FREEZING...OR BELOW FREEZING CONDITIONS...LATE TONIGHT AND THURSDAY MORNING. MOST LOCALES ACROSS SANTA CRUZ...COCHISE AND GRAHAM COUNTIES WILL FALL INTO THE 20S. EASTERN PORTIONS OF PINAL COUNTY ARE FORECAST TO FALL BELOW FREEZING AS WELL. ALSO...PORTIONS OF THE TUCSON METRO AREA ARE EXPECTED TO EXPERIENCE FREEZING TEMPERATURES...PARTICULARLY NEAR WASHES AND FOOTHILL LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE TEMPERATURES WILL KILL SENSITIVE CROPS AND VEGETATION. COVER THEM...IF POSSIBLE...WITH CLOTH SHEETS OR BLANKETS TO PROTECT THEM FROM FREEZING. && $$
000 WWUS75 KTWC 290912 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 212 AM MST THU OCT 29 2009 AZZ029-030-033>035-291600- /O.NEW.KTWC.FZ.W.0003.091030T0800Z-091030T1600Z/ /O.CON.KTWC.FZ.W.0002.000000T0000Z-091029T1600Z/ SOUTHEAST PINAL COUNTY-UPPER GILA RIVER VALLEY- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- INCLUDING THE CITIES OF...ORACLE...CLIFTON...SAFFORD...TUCSON... NOGALES...SIERRA VISTA 212 AM MST THU OCT 29 2009 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM MST FRIDAY. A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING. CLEAR SKIES...LIGHT WINDS AND A VERY DRY AIR MASS WILL LEAD TO WIDESPREAD FREEZING CONDITIONS THIS MORNING. MOST LOCALES ACROSS SANTA CRUZ...COCHISE AND GRAHAM COUNTIES WILL CONTINUE TO FALL INTO THE 20S. EASTERN PORTIONS OF PINAL COUNTY WILL FALL BELOW FREEZING AS WELL. PORTIONS OF THE TUCSON METRO AREA ARE EXPECTED TO EXPERIENCE NEAR FREEZING TEMPERATURES...PARTICULARLY NEAR WASHES AND FOOTHILL LOCATIONS. THIS COLD AIRMASS WILL PERSIST FOR YET ANOTHER MORNING...WITH WIDESPREAD FREEZING OR NEAR FREEZING TEMPERATURES EXPECTED FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE TEMPERATURES WILL KILL SENSITIVE CROPS AND VEGETATION. COVER THEM...IF POSSIBLE...WITH CLOTH SHEETS OR BLANKETS TO PROTECT THEM FROM FREEZING. && $$
000 WWUS75 KTWC 291559 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 859 AM MST THU OCT 29 2009 AZZ029-030-033>035-300000- /O.EXP.KTWC.FZ.W.0002.000000T0000Z-091029T1600Z/ /O.CON.KTWC.FZ.W.0003.091030T0800Z-091030T1600Z/ SOUTHEAST PINAL COUNTY-UPPER GILA RIVER VALLEY- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- INCLUDING THE CITIES OF...ORACLE...CLIFTON...SAFFORD...TUCSON... NOGALES...SIERRA VISTA 859 AM MST THU OCT 29 2009 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM MST FRIDAY... ...FREEZE WARNING WILL EXPIRE AT 9 AM MST THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 9 AM MST THIS MORNING. A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM MST FRIDAY. AFTER A COLD START TO THE MORNING...TEMPERATURES HAVE BEGUN TO WARM UP UNDER SUNNY SKIES. READINGS HAVE RISEN INTO THE 30S AND 40S AT MOST VALLEY LOCATIONS ACROSS SOUTHEAST ARIZONA. THEREFORE...THE FREEZE WARNING THAT WAS IN EFFECT UNTIL 9 AM MST THIS MORNING HAS BEEN ALLOWED TO EXPIRE. THE COLD AIRMASS WILL PERSIST FOR YET ANOTHER MORNING...WITH WIDESPREAD FREEZING OR NEAR FREEZING TEMPERATURES EXPECTED LATE TONIGHT THROUGH MID MORNING FRIDAY. CLEAR SKIES...LIGHT WINDS AND A VERY DRY AIR MASS WILL LEAD TO WIDESPREAD FREEZING CONDITIONS FRIDAY MORNING. MOST LOCALES ACROSS SANTA CRUZ...COCHISE AND GRAHAM COUNTIES WILL FALL INTO THE 20S. EASTERN PORTIONS OF PINAL COUNTY WILL FALL BELOW FREEZING AS WELL. PORTIONS OF THE TUCSON METRO AREA ARE EXPECTED TO EXPERIENCE NEAR FREEZING TEMPERATURES... PARTICULARLY NEAR WASHES AND FOOTHILL LOCATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE TEMPERATURES WILL KILL SENSITIVE CROPS AND VEGETATION. COVER THEM...IF POSSIBLE...WITH CLOTH SHEETS OR BLANKETS TO PROTECT THEM FROM FREEZING. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this freeze warning went out at Oct 28, 2:15 AM MST, 47 minutes earlier.
Area forecast discussion, Oct 28, 2:15 AM MST, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 215 AM MST WED OCT 28 2009 .SYNOPSIS...MUCH COOLER TEMPERATURES BEHIND A COLD FRONT OVER THE NEXT COUPLE OF DAYS. AFTER SOME MOUNTAIN SNOW SHOWERS LAST NIGHT AND TODAY...A WIDESPREAD FREEZE IS EXPECTED THURSDAY MORNING AND FRIDAY MORNING ACROSS AREAS MAINLY EAST AND SOUTH OF TUCSON. HIGH PRESSURE ALOFT WILL BUILD ACROSS THE REGION OVER THE WEEKEND AND EARLY NEXT WEEK...RESULTING IN A RAPID WARMING TREND. && .DISCUSSION...COLD FRONT HAS PUSHED THROUGH TUCSON AND SAFFORD...AND IS NOW PUSHING INTO SANTA CRUZ AND COCHISE COUNTIES. WINDS JUST AHEAD OF THE FRONT ARE STILL STRONG AND GUSTY...SO WE STILL HAVE A WIND ADVISORY IN FAR SOUTHEAST AREAS UNTIL THE FRONT IS EXPECTED TO EXIT THE CWA IN A FEW HOURS. SCATTERED SHOWER ACTIVITY AHEAD OF AND NEAR THE FRONTAL BOUNDARY THIS MORNING. DRYING BEHIND THE FRONT BUT COULD STILL SEE SOME MOUNTAIN SNOW SHOWER ACTIVITY TODAY. WITH SUCH A VIGOROUS FRONTAL PASSAGE EXPECT DIURNAL TEMPERATURE TRENDS TO BE ALL OUT OF WHACK AS WE SEE VERY LITTLE DAYTIME WARMING THROUGH THE DAY. MOSTLY CLEAR...LIGHTER WINDS AND AN UNSEASONABLY EARLY COLD AIRMASS WILL BRING MUCH COLDER OVERNIGHT LOWS TONIGHT INTO THURSDAY MORNING...AND THEN AGAIN THURSDAY NIGHT INTO FRIDAY MORNING. WIDESPREAD FREEZING TEMPERATURES THROUGH COCHISE...SANTA CRUZ AND GRAHAM COUNTIES. MUCH OF EASTERN PINAL AND EASTERN PIMA COUNTIES AS WELL. RIGHT NOW IT LOOKS LIKE IT WONT BE QUITE COLD ENOUGH FOR DOWNTOWN TUCSON TO FREEZE...BUT OUTLYING AREAS AND FOOTHILL LOCATIONS WILL LIKELY DROP TO NEAR OR BELOW FREEZING. HIGH PRESSURE WITH A STRONG REBOUND IN HEIGHT AND THICKNESS VALUES FRIDAY INTO THE WEEKEND. RAPID WARMING TREND BACK TO SEASONAL NORMALS BY SATURDAY...MAYBE A FEW DEGREES OVER EARLY IN THE NEW WEEK. && .AVIATION...A COLD FRONT WILL PUSH THROUGH AND OUT OF SOUTHEAST ARIZONA THIS MORNING. SOUTHWESTERLY WINDS OF 20-30 KTS WITH GUSTS TO 45 KTS AHEAD OF THE FRONT...WITH NORTHWEST WINDS OF 15 TO 20 KTS BEHIND. ISOLATED TO SCATTERED SHRA IN VALLEYS AND MOUNTAIN SNOWSHOWERS AHEAD OF AND NEAR THE FRONT...WITH SOME MOUNTAIN SNOW SHOWERS PERSISTING THROUGH THE DAY. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...MUCH COLDER TEMPERATURES AND A CHANCE OF SHOWERS MAINLY EAST OF TUCSON (INCLUDING SNOW IN THE MOUNTAINS). GUSTY WINDS CONTINUE TODAY...BUT NOT AS STRONG AS LATE YESTERDAY AND LAST NIGHT. THERE WILL BE A FEW LOCALIZED AREAS MAINLY IN FIRE WEATHER ZONE 148 THAT WILL HAVE STRONG ENOUGH WINDS AND RELATIVE HUMIDITY VALUES LOW ENOUGH THAT RED FLAG CONDITIONS MIGHT BE BRIEFLY MET THIS AFTERNOON. AT THIS TIME...DO NOT BELIEVE CONDITIONS WILL BE WIDESPREAD ENOUGH TO JUSTIFY RED FLAG WARNINGS. OTHERWISE...AFTER COLDER TEMPERATURES THE NEXT COUPLE OF DAYS...HIGH PRESSURE WILL BRING DRY CONDITIONS AND A STRONG WARMING TREND OVER THE WEEKEND. && .CLIMATE...THE STORM SYSTEM IMPACTING THE REGION THROUGH THURSDAY WILL BE ONE OF THE COLDEST STORMS TO HIT ARIZONA DURING THE MONTH OF OCTOBER SINCE THE EARLY 1970S. THIS SYSTEM MAY SET A FEW RECORDS FOR THE COLDEST HIGH TEMPERATURES WEDNESDAY AND LOW TEMPERATURES FOR THURSDAY AND FRIDAY. SITE RECORD LOW HIGH WED 28TH RECORD LOW THU 29TH TUCSON 61 IN 1996 32 IN 1912 AJO 63 IN 1972 38 IN 1971 ORACLE 52 IN 1996 31 IN 1996 DOUGLAS 53 IN 1976 27 IN 1990 SIERRA VISTA 52 IN 1976 29 IN 1911 SAFFORD 48 IN 1976 25 IN 1991 A MORE COMPLETE LIST CAN BE FOUND AT WEATHER.GOV/TUCSON && .TWC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 5 AM MST FOR AZZ035. FREEZE WARNING FOR AZZ029-030-033>035 THURSDAY MORNING. WEATHER.GOV/TUCSON
Hazardous weather outlook, Oct 27, 8:00 PM MST, 7 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE TUCSON AZ 800 PM MST TUE OCT 27 2009 AZZ019-030-035-281400- NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY- 800 PM MST TUE OCT 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TONIGHT A STRONG STORM SYSTEM AND FRONTAL BOUNDARY PUSHING RAPIDLY SOUTHEAST ACROSS ARIZONA HAD RESULTED IN WINDY CONDITIONS ACROSS SOUTHEASTERN ARIZONA EARLIER TODAY. THESE WINDS HAD DIMINISHED THIS EVENING... ALTHOUGH BREEZY WINDS WILL PERSIST THROUGH THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A CHANCE OF RAIN AND MOUNTAIN SNOW SHOWERS WILL ACCOMPANY A STRONG COLD FRONT WEDNESDAY...WITH SNOW LEVELS FALLING TO 5000 FEET BY THE AFTERNOON. ALTHOUGH MOISTURE WILL BE LIMITED WITH THIS SYSTEM... SNOWFALL ACCUMULATIONS OF 1 TO 4 INCHES WILL BE POSSIBLE... ESPECIALLY ACROSS NORTHERN GREENLEE AND GRAHAM COUNTIES. AFTERNOON HIGH TEMPERATURES WILL BE 20 TO 25 DEGREES COLDER WEDNESDAY...WITH FREEZING TEMPERATURES EXPECTED IN THE VALLEYS WEDNESDAY NIGHT AND THURSDAY MORNING AND THEN AGAIN THURSDAY NIGHT AND FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ029-031>034-281400- SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY- 800 PM MST TUE OCT 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TONIGHT A STRONG STORM SYSTEM AND FRONTAL BOUNDARY PUSHING RAPIDLY SOUTHEAST ACROSS ARIZONA HAD RESULTED IN WINDY CONDITIONS ACROSS SOUTHEASTERN ARIZONA EARLIER TODAY. THESE WINDS HAD DIMINISHED THIS EVENING... ALTHOUGH BREEZY WINDS WILL PERSIST THROUGH THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SLIGHT CHANCE OF RAIN AND MOUNTAIN SNOW SHOWERS WILL ACCOMPANY A STRONG COLD FRONT WEDNESDAY...WITH SNOW LEVELS FALLING TO 5000 FEET BY THE AFTERNOON. ALTHOUGH MOISTURE WILL BE LIMITED WITH THIS SYSTEM...AN INCH OF SNOWFALL WILL BE POSSIBLE ABOVE 6000 FEET. AFTERNOON HIGH TEMPERATURES WILL BE 20 TO 25 DEGREES COLDER WEDNESDAY. FREEZING TO NEAR FREEZING TEMPERATURES ARE EXPECTED IN THE VALLEYS WEDNESDAY NIGHT AND THURSDAY MORNING AND THEN AGAIN THURSDAY NIGHT AND FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 11:44 PM MST | Wind Advisory | TWC | 5 hr |
Nearby
Freeze Warnings in Arizona, 2009Every freeze warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.